ISSN:
 1937-1632

eISSN:
 1937-1179

All Issues

Volume 12, 2019

Volume 11, 2018

Volume 10, 2017

Volume 9, 2016

Volume 8, 2015

Volume 7, 2014

Volume 6, 2013

Volume 5, 2012

Volume 4, 2011

Volume 3, 2010

Volume 2, 2009

Volume 1, 2008

Discrete & Continuous Dynamical Systems - S

October 2018 , Volume 11 , Issue 5

Issue on recent developments related to conservation laws and Hamilton-Jacobi equations

Select all articles

Export/Reference:

Preface: Recent developments related to conservation laws and Hamilton-Jacobi equations
Laura Caravenna, Annalisa Cesaroni and Hung Vinh Tran
2018, 11(5): ⅰ-ⅲ doi: 10.3934/dcdss.201805i +[Abstract](324) +[HTML](88) +[PDF](150.82KB)
Abstract:

This issue of DCDS-S is devoted to recents developments in conservation laws and Hamilton-Jacobi equations. The aim of this theme issue is to bring together interesting contributions from different backgrounds and perspectives. In particular, we range across four viewpoints: Hamilton-Jacobi equations modeling front propagations in random media and networks, non cooperative differential games and mean field games, application of conservation laws and fluid dynamics, control problems.

Radial transonic shock solutions of Euler-Poisson system in convergent nozzles
Myoungjean Bae and Yong Park
2018, 11(5): 773-791 doi: 10.3934/dcdss.2018049 +[Abstract](231) +[HTML](92) +[PDF](295.37KB)
Abstract:

Given constant data of density \begin{document}$ρ_0$\end{document}, velocity \begin{document}$-u_0{\bf e}_r$\end{document}, pressure \begin{document}$p_0$\end{document} and electric force \begin{document}$-E_0{\bf e}_r$\end{document} for supersonic flow at the entrance, and constant pressure \begin{document}$p_{\rm ex}$\end{document} for subsonic flow at the exit, we prove that Euler-Poisson system admits a unique transonic shock solution in a two dimensional convergent nozzle, provided that \begin{document}$u_0>0$\end{document}, \begin{document}$E_0>0$\end{document}, and that \begin{document}$E_0$\end{document} is sufficiently large depending on \begin{document}$(ρ_0, u_0, p_0)$\end{document} and the length of the nozzle.

The vanishing viscosity limit for a system of H-J equations related to a debt management problem
Alberto Bressan and Yilun Jiang
2018, 11(5): 793-824 doi: 10.3934/dcdss.2018050 +[Abstract](214) +[HTML](65) +[PDF](596.89KB)
Abstract:

The paper studies a system of Hamilton-Jacobi equations, arising from a model of optimal debt management in infinite time horizon, with exponential discount and a bankruptcy risk. For a stochastic model with positive diffusion, the existence of an equilibrium solution is obtained by a topological argument. Of particular interest is the limit of these viscous solutions, as the diffusion parameter approaches zero. Under suitable assumptions, this (possibly discontinuous) limit can be interpreted as an equilibrium solution to a non-cooperative differential game with deterministic dynamics.

A flame propagation model on a network with application to a blocking problem
Fabio Camilli, Elisabetta Carlini and Claudio Marchi
2018, 11(5): 825-843 doi: 10.3934/dcdss.2018051 +[Abstract](255) +[HTML](65) +[PDF](773.14KB)
Abstract:

We consider the Cauchy problem

where \begin{document}$\Gamma$\end{document} is a network and \begin{document}$H$\end{document} is a positive homogeneous Hamiltonian which may change from edge to edge. In the first part of the paper, we prove that the Hopf-Lax type formula gives the (unique) viscosity solution of the problem. In the latter part of the paper we study a flame propagation model in a network and an optimal strategy to block a fire breaking up in some part of a pipeline; some numerical simulations are provided.

Measure-theoretic Lie brackets for nonsmooth vector fields
Giulia Cavagnari and Antonio Marigonda
2018, 11(5): 845-864 doi: 10.3934/dcdss.2018052 +[Abstract](272) +[HTML](103) +[PDF](508.92KB)
Abstract:

In this paper we prove a generalization of the classical notion of commutators of vector fields in the framework of measure theory, providing an extension of the set-valued Lie bracket introduced by Rampazzo-Sussmann for Lipschitz continuous vector fields. The study is motivated by some applications to control problems in the space of probability measures, modeling situations where the knowledge of the state is probabilistic, or in the framework of multi-agent systems, for which only a statistical description is available. Tools of optimal transportation theory are used.

Optimal strategies for a time-dependent harvesting problem
Giuseppe Maria Coclite, Mauro Garavello and Laura V. Spinolo
2018, 11(5): 865-900 doi: 10.3934/dcdss.2018053 +[Abstract](264) +[HTML](67) +[PDF](543.82KB)
Abstract:

We focus on an optimal control problem, introduced by Bressan and Shen in [5] as a model for fish harvesting. We consider the time-dependent case and we establish existence and uniqueness of an optimal strategy. We also study a related differential game, and we prove existence of Nash equilibria. From the technical viewpoint, the most relevant point is establishing the uniqueness result. This amounts to prove precise a-priori estimates for solutions of suitable parabolic equations with measure-valued coefficients. All the analysis focuses on one-dimensional fishing domains.

One-dimensional, forward-forward mean-field games with congestion
Diogo Gomes and Marc Sedjro
2018, 11(5): 901-914 doi: 10.3934/dcdss.2018054 +[Abstract](257) +[HTML](94) +[PDF](561.79KB)
Abstract:

Here, we consider one-dimensional forward-forward mean-field games (MFGs) with congestion, which were introduced to approximate stationary MFGs. We use methods from the theory of conservation laws to examine the qualitative properties of these games. First, by computing Riemann invariants and corresponding invariant regions, we develop a method to prove lower bounds for the density. Next, by combining the lower bound with an entropy function, we prove the existence of global solutions for parabolic forward-forward MFGs. Finally, we construct traveling-wave solutions, which settles in a negative way the convergence problem for forward-forward MFGs. A similar technique gives the existence of time-periodic solutions for non-monotonic MFGs.

Large time average of reachable sets and Applications to Homogenization of interfaces moving with oscillatory spatio-temporal velocity
Wenjia Jing, Panagiotis E. Souganidis and Hung V. Tran
2018, 11(5): 915-939 doi: 10.3934/dcdss.2018055 +[Abstract](259) +[HTML](64) +[PDF](707.34KB)
Abstract:

We study the averaging of fronts moving with positive oscillatory normal velocity, which is periodic in space and stationary ergodic in time. The problem can be formulated as the homogenization of coercive level set Hamilton-Jacobi equations with spatio-temporal oscillations. To overcome the difficulties due to the oscillations in time and the linear growth of the Hamiltonian, we first study the long time averaged behavior of the associated reachable sets using geometric arguments. The results are new for higher than one dimensions even in the space-time periodic setting.

A projection method for the computation of admissible measure valued solutions of the incompressible Euler equations
Leonardi Filippo
2018, 11(5): 941-961 doi: 10.3934/dcdss.2018056 +[Abstract](233) +[HTML](70) +[PDF](1357.61KB)
Abstract:

We formulate a fully discrete finite difference numerical method to approximate the incompressible Euler equations and prove that the sequence generated by the scheme converges to an admissible measure valued solution. The scheme combines an energy conservative flux with a velocity-projection temporal splitting in order to efficiently decouple the advection from the pressure gradient. With the use of robust Monte Carlo approximations, statistical quantities of the approximate solution can be computed. We present numerical results that agree with the theoretical findings obtained for the scheme.

One-dimensional, non-local, first-order stationary mean-field games with congestion: A Fourier approach
Levon Nurbekyan
2018, 11(5): 963-990 doi: 10.3934/dcdss.2018057 +[Abstract](241) +[HTML](72) +[PDF](799.14KB)
Abstract:

Here, we study a one-dimensional, non-local mean-field game model with congestion. When the kernel in the non-local coupling is a trigonometric polynomial we reduce the problem to a finite dimensional system. Furthermore, we treat the general case by approximating the kernel with trigonometric polynomials. Our technique is based on Fourier expansion methods.

Long-time behavior of the one-phase Stefan problem in periodic and random media
Norbert Požár and Giang Thi Thu Vu
2018, 11(5): 991-1010 doi: 10.3934/dcdss.2018058 +[Abstract](249) +[HTML](67) +[PDF](478.51KB)
Abstract:

We study the long-time behavior of solutions of the one-phase Stefan problem in inhomogeneous media in dimensions n ≥ 2. Using the technique of rescaling which is consistent with the evolution of the free boundary, we are able to show the homogenization of the free boundary velocity as well as the locally uniform convergence of the rescaled solution to a self-similar solution of the homogeneous Hele-Shaw problem with a point source. Moreover, by viscosity solution methods, we also deduce that the rescaled free boundary uniformly approaches a sphere with respect to Hausdorff distance.

2017  Impact Factor: 0.561

Editors

Referees

Librarians

Email Alert

[Back to Top]